Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Shreveport, LA

April 27, 20114 counties in Arkansas

NWS Shreveport, LA issued this flash flood warning at Apr 27, 2011, 6:08 AM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 6:08 AM CDT (11:08 UTC)
Expired
Apr 27, 2011, 10:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
5.6
Supercell composite
23.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WGUS54 KSHV 271108
FFWSHV
ARC027-057-073-099-271500-
/O.NEW.KSHV.FF.W.0011.110427T1108Z-110427T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
  SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  NORTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1000 AM CDT

* AT 605 AM CDT...VERY HEAVY RAIN WAS INDICATED ON DOPPLER RADAR FROM 
  THUNDERSTORMS THAT CONTINUE TO TRAIN OVER THE SAME GENERAL AREA.
  ONE TO THREE ADDITIONAL INCHES WILL PRODUCE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...ROSSTON...BUCKNER...BODCAW AND BLUFF CITY...

LAT...LON 3371 9309 3339 9310 3338 9297 3327 9298
      3320 9372 3327 9372 3333 9366 3333 9369
      3338 9367 3344 9375 3344 9372 3349 9372
      3353 9378 3355 9378 3354 9380 3361 9382
      3380 9313

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:31 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 27, 3:31 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT WED APR 27 2011

.DISCUSSION...
FINALLY GETTING RID OF SEVERE CONVECTION TO OUR SOUTHEAST BUT
LOOKING UPSTREAM...NEW CONVECTION IS FORMING ALONG THE FRONTAL
BOUNDARY TO THE WEST OF TYLER TEXAS. 07Z SFC ANALYSIS SHOWS THAT
THIS CONVECTION IS ORIENTED ALONG THE FRONTAL BOUNDARY THAT SHOULD
MAKE QUICK PROGRESS EASTWARD TODAY. LATEST LAPS ANALYSIS SHOWING
THAT WHILE THE ATMOSPHERE HAS BEEN WORKED OVER...THERE IS STILL
SOME LOW LEVEL INSTABILITY TO DEAL WITH AND GIVEN THE UPPER LEVEL
DYNAMICS IN ASSOCIATION WITH THE EJECTING UPPER TROUGH TO OUR
NORTHWEST...WOULD NOT BE SURPRISED TO SEE SOME OF THESE STORMS
PRODUCE SEVERE HAIL AS THEY MOVE EAST THIS MORNING. SO FOR THAT
REASON...KEPT CHANCE POPS GOING ACROSS THE REGION AREA WIDE TODAY
AND HAVE MENTIONED A CHANCE OF SEVERE STORMS IN THE GRIDS AS WELL.
FEEL LIKE THIS WILL BE MAINLY A MORNING EVENT ACROSS OUR WESTERN
ZONES WITH PERHAPS SOME LATE MORNING/EARLY AFTERNOON CONVECTION
CONTINUING ALONG THE FRONTAL BOUNDARY ACROSS OUR EASTERN ZONES.

WINDS SHOULD REALLY PICK UP BEHIND THE FRONT TODAY WITH WINDS OF
15 TO 25 MPH SUSTAINED WITH HIGHER GUSTS TODAY. WENT WITH A REGION
WIDE LAKE WIND ADVISORY TODAY RUNNING IT FROM 15Z THROUGH 00Z TNGT
TO ACCOUNT FOR THIS. WILL LIKELY BE A LITTLE LATER BEFORE WE GET
THIS KIND OF WHEN ACROSS OUR EASTERN PARISHES BUT DO NOT WANT TO
SEGMENT THE NPW.

QUITE A COOL DOWN IN STORE FOR THE REGION OVER THE NEXT 36 HOURS
AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST TONIGHT INTO
THURSDAY. RIDGE QUICKLY SHIFTS EAST OF THE REGION BY FRIDAY WITH
RETURN FLOW SETTING BACK UP FOR FRIDAY NIGHT INTO SATURDAY. THE
NEXT WEATHER MAKER IN THE FORM OF A DEEPLY AMPLIFIED UPPER LEVEL
TROUGH MOVES OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS ON
SUNDAY. AT THIS TIME...IT APPEARS LIKE WE WILL LIKELY SEE ANOTHER
ROUND OF SEVERE THUNDERSTORMS ACROSS THE REGION SUNDAY INTO SUNDAY
NIGHT.

IMPORTANT NOTE FOR MEDIA AND OUR EMERGENCY MANAGEMENT COMMUNITY.
DAMAGE HAS BEEN WIDESPREAD ACROSS THE FOUR STATE REGION OVER THE
LAST 2 DAYS. IT WILL LIKELY TAKE SEVERAL DAYS BEFORE ALL STORM
SURVEYS CAN BE COMPLETED. ONCE A SURVEY HAS BEEN COMPLETED...WE
WILL POST THE RESULTS ON OUR WEBPAGE.

&&

.AVIATION...
PRESSURE FALLS INDICATE THAT A SFC LOW CENTERED NEAR KLBR WILL
TRACK NEWD THROUGH AR AND TOWARDS THE OHIO RIVER VALLEY TODAY.
MVFR/IFR CONDITIONS WILL PREVAIL INITIALLY BEFORE IMPROVING BY NOON.
REDEVELOPMENT OF CONVECTION REMAINS POSSIBLE AS LONG AS THE COLD
FRONT REMAINS TO THE WEST. COLD FRONT SHOULD MOVE EAST OF ALL TAF
SITES BY 21Z WEDNESDAY SHIFTING THE WINDS TO THE W AND NW. WINDS
WILL REMAIN GUSTY BEHIND THE FRONT WITH GUSTS POSSIBLY APPROACHING
30 KTS AT TIMES. SFC HIGH PRESSURE WILL BEGIN TO BUILD OVER THE
REGION AFTER 00Z THURSDAY LEADING TO CLEARING SKIES AND DIMINISHING
WIND SPEEDS THROUGH THE END OF THE TAF PERIOD.  /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  50  77  51  84 /  30  10   0   0   0
MLU  83  50  76  49  83 /  40  10   0   0   0
DEQ  68  41  75  44  83 /  40  10   0   0   0
TXK  74  47  75  49  83 /  40  10   0   0   0
ELD  78  46  75  45  83 /  40  10   0   0   0
TYR  75  49  77  52  84 /  30  10   0   0   0
GGG  77  47  77  48  84 /  30  10   0   0   0
LFK  82  49  79  49  87 /  30  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

13/09
Hazardous weather outlook, Apr 26, 12:00 PM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 26 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST
TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF
SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY...

THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN
ARKANSAS.

A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND
HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF
SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY
TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL
ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE
EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME
NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS
SIGNIFICANT SEVERE THUNDERSTORM THREAT.

LAZ017>022-TXZ152-153-165>167-271100-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY
UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND
DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE
TRANSITION INTO THE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE
POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.

In the hours before

Local storm report, Apr 27, 3:20 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
04/27/2011                   OUACHITA           LA   BROADCAST MEDIA

            WAIST DEEP WATER REPORTED NEAR GLENWOOD APARTMENT
            COMPLEX.

&&

20
Local storm report, Apr 27, 3:52 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     TULLOS                  31.82N 92.33W
04/27/2011                   LA SALLE           LA   BROADCAST MEDIA

            POSSIBLE TORNADO. NUMEROUS TREES DOWN AND SEVERAL HOMES
            REPORTEDLY DESTROYED.

&&

20
Special weather statement, Apr 27, 4:18 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 AM CDT WED APR 27 2011

LAZ018>022-271015-
CALDWELL-GRANT-LA SALLE-NATCHITOCHES-WINN-
418 AM CDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     CALDWELL...WINN...GRANT AND LA SALLE...
IN NORTHWEST LOUISIANA...
     NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS...COLUMBIA...GRAYSON...NATCHITOCHES...OLLA AND
     WINNFIELD...

AT 413 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NATCHITOCHES...MOVING NORTHEAST
AT 60 MPH. ANOTHER STRONG THUNDERSTORM WAS DECTED NEAR WINNFIELD ALSO
MOVING TO THE NORTHEAST AT NEAR 60 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

06
Local storm report, Apr 27, 5:01 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             2 NE DAINGERFIELD       33.05N 94.70W
04/27/2011  M1.75 INCH       MORRIS             TX   TRAINED SPOTTER

&&

20
Local storm report, Apr 27, 5:42 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     HAIL             ROSSTON                 33.59N 93.28W
04/27/2011  E1.00 INCH       NEVADA             AR   PUBLIC

&&

MBERRY
Local storm report, Apr 27, 5:48 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 AM     HAIL             2 E GARLAND             33.36N 93.68W
04/27/2011  E1.25 INCH       LAFAYETTE          AR   PUBLIC

            HAIL REPORTED ALONG THE EAST SIDE OF THE RIVER.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:29 PM CDTTornado WarningSHVHoward31 min
Apr 26, 8:32 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier43 min
Apr 26, 8:52 PM CDTSevere Thunderstorm WarningSHVColumbia, Union38 min
Apr 26, 9:16 PM CDTSevere Thunderstorm WarningSHVUnion44 min
Apr 26, 9:30 PM CDTSevere Thunderstorm WarningSHVUnion45 min
Apr 26, 9:53 PM CDTTornado WarningSHVUnion37 min
Apr 26, 10:14 PM CDTSevere Thunderstorm WarningSHVUnion46 min
Apr 26, 10:51 PM CDTSevere Thunderstorm WarningSHVColumbia, Union54 min
Apr 26, 10:57 PM CDTTornado WarningSHVUnion45 min
Apr 26, 11:03 PM CDTSevere Thunderstorm WarningSHVLittle River57 min
Apr 27, 4:41 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada64 min
Apr 27, 5:02 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller, Nevada58 min
Apr 27, 5:15 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller60 min
Apr 27, 5:44 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller38 min
Apr 27, 5:50 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada55 min
Apr 27, 7:30 AM CDTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more12 hr
Apr 27, 10:37 AM CDTRiver Flood WarningSHVAshley, Union4 days

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.